Georgia, 2008Hail and Damaging Winds in Georgia, July 21, 2008
July 21, 2008 · NWS FFC · 26 events in 21 counties and zones
An upper trough was deepening over the Ohio Valley. High pressure aloft over the southeast United States was weakening and shifting west into the southern plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $218,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough was deepening over the Ohio Valley. High pressure aloft over the southeast United States was weakening and shifting west into the southern plains. The atmosphere across north and central Georgia became very unstable during the afternoon as temperatures soared into the mid 90s with dewpoints in the low and mid 70s. This combined with weak mesoscale boundaries set the stage for scattered to numerous thunderstorms to develop by mid-afternoon. The hot temperatures allowed the activity to continue well into the evening and beyond sunset. The activity initially began around the periphery of the upper high to the west in east Georgia then spread southward from Tennessee into north Georgia later and continued propagating southward during the evening hours. Several downbursts were reported resulting in a number of downed trees and power lines, especially across north and east Georgia. A few marginal severe hail events were also observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 21, 2:36 PM EST, 54 minutes earlier.
Area forecast discussion, Jul 21, 2:36 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT MON JUL 21 2008
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SLOW COOLING OF TEMPERATURES ALOFT...ALONG WITH DEEP MOISTURE
BEING ADVECTED INTO THE REGION...HAS ALLOWED FOR THE RETURN OF SCATTERED
AFTERNOON CONVECTION TODAY...MAINLY ACROSS CENTRAL AND SOUTH
GEORGIA. DO NOT EXPECT THIS ACTIVITY TO LAST MUCH PAST SUNSET...SO
DO NOT HAVE ANY MENTION OF RAIN CHANCES OVERNIGHT TONIGHT. FOR
TOMORROW AFTERNOON...DEEP TROPICAL MOISTURE WILL HAVE RETURNED TO
THE AREA...AND WITH A WEAK FRONT PUSHING THROUGH TENNESSEE SHOULD
SEE BETTER THUNDERSTORM STORM CHANCES RETURN TO NORTH GEORGIA
THEN. AS WE MOVE INTO WEDNESDAY...THE 500 MB LOW OVER THE EASTERN
GREAT LAKES WILL DIP A LITTLE FURTHER SOUTH...SETTING US UP INTO A
MORE ACTIVE NORTHWEST FLOW AND HELPING PUSH THE FRONT INTO THE
STATE IN THE MORNING. WITH PRECIPITABLE WATER VALUES APPROACHING 2
INCHES FOR WEDNESDAY...DOES LOOK LIKE WE WILL SEE RATHER
WIDESPREAD THUNDERSTORM COVERAGE ACROSS MOST OF THE AREA BEGINNING
RATHER EARLY IN THE DAY UP NORTH NEAR THE FRONT. DOES NOT LOOK
LIKE THERE WILL BE ANY ORGANIZED SEVERE WEATHER DURING THE SHORT
TERM...AS 0 TO 6 KM SHEAR STAYS AT OR BELOW 20 KT. INSTEAD...WE
WILL BE DEALING WITH THE DIURNALLY DRIVEN ISOLATED SEVERE PULSE
STORMS FOR THE MOST PART DURING THIS PERIOD.
IN THE AREA OF TEMPERATURES...DECIDED TO STICK CLOSE TO
PERSISTENCE PLUS ONE OR TWO DEGREES FOR LOWS TOMORROW. GIVEN THAT
TODAY WILL LIKELY BE THE WARMEST DAY OF THE WEEK...EXPECT
TEMPERATES OVERNIGHT TO REMAIN VERY MILD...WITH TRADITIONALLY
WARM LOCATIONS LIKE ATLANTA AND COLUMBUS STRUGGLING TO MAKE MUCH
BELOW 75. AFTER THAT...WE HAVE ONE MORE UNSEASONABLY WARM DAY ON
TAP FOR TUESDAY...BEFORE 850 TEMPERATURES GO BACK BELOW 20 C FROM
WEDNESDAY ON. THIS WILL SEND TEMPERATURES BACK TO NORMAL THROUGH
THE REST OF THE FORECAST.
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM WILL BE MARKED BY A RATHER PERSISTENT WEATHER
PATTERN...AS THE RIDGE OVER THE INTER MOUNTAIN WEST BUILDS AND THE
LOW OVER THE EASTERN GREAT LAKES WILL BE SENDING MULTIPLE IMPULSES
OUR DIRECTION IN THE NORTHWEST FLOW. EXTENDED MODELS IN GOOD
AGREEMENT IN ONE AREA THROUGH THIS PERIOD...IT WILL BE FAIRLY
ACTIVE IN THE SOUTHEAST UNITED STATES. WHERE THIS ACTIVITY WILL BE
CONCENTRATED FROM DAY-TO-DAY IS STILL A BIT OF AN UNKNOWN...AS THE
FRONT THAT MOVES INTO THE REGION ON WEDNESDAY WILL MEANDER AROUND
THE SOUTHEAST THROUGH THE EXTENDED PERIOD. THIS WILL ACT AS A
FOCUS FOR CONVECTION DURING THE AFTERNOON THROUGH THE
EXTENDED...HOWEVER AT THIS POINT IT IS DIFFICULT TO SAY WHERE THIS
WILL BE ON A DAILY BASIS...SO WILL STICK WITH BROAD BRUSH POPS. AS
WAS MENTIONED IN THE SHORT TERM...850 TEMPS WILL STAY BELOW 20
C...SO EXPECT NEAR NORMAL VALUES THROUGH THE EXTENDED.
&&
MG
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 97 72 90 67 / 5 20 20 30 20
ATLANTA 75 94 74 86 70 / 5 20 20 30 20
BLAIRSVILLE 68 88 68 81 63 / 10 30 40 40 10
CARTERSVILLE 69 94 68 87 66 / 10 20 30 40 20
COLUMBUS 74 96 74 92 73 / 10 20 10 50 30
GAINESVILLE 73 92 70 86 68 / 10 20 30 40 20
MACON 71 98 73 91 71 / 10 20 10 50 30
ROME 70 96 73 89 67 / 10 30 30 40 20
PEACHTREE CITY 68 94 68 89 66 / 5 20 20 40 20
VIDALIA 73 100 73 92 73 / 10 20 10 50 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
50
Hazardous weather outlook, Jul 21, 2:58 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT MON JUL 21 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
358 PM EDT MON JUL 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
HIGH PRESSURE CONTINUED OVER NORTH AND CENTRAL GEORGIA. A WEAK
TROUGH EXTENDED ACROSS THE NORTHERN PORTION OF THE STATE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE.
.DISCUSSION...
HIGH PRESSURE CONTINUED OVER GEORGIA TODAY. HOWEVER...A WEAK
TROUGH EXTENDED ACROSS THE NORTHERN PORTION OF THE STATE. THIS
COMBINED WITH AFTERNOON HEATING HAS PROVIDED ENOUGH INSTABILITY
TO HELP TRIGGER ISOLATED THUNDERSTORMS OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA. MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS...HOWEVER A THUNDERSTORM MAY PULSE BRIEFLY TO SEVERE WITH
GUSTY WIND AND POSSIBLE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH
SUNDAY..SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 12:58 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT MON JUL 21 2008
GAZ104-211830-
158 PM EDT MON JUL 21 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SUMTER COUNTY
UNTIL 230 PM EDT...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LESLIE...MOVING SOUTH AT 22 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COBB...LESLIE AND DE SOTO. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 21, 2:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON JUL 21 2008
GAZ061-062-074>076-211945-
319 PM EDT MON JUL 21 2008
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WASHINGTON...
JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 345 PM
EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JEWELL...MOVING SOUTH AT 8 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES
THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MAYFIELD...JEWELL...WARTHEN...HAMBURG STATE PARK AND MITCHELL. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 21, 2:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON JUL 21 2008
GAZ061-062-074>076-212030-
355 PM EDT MON JUL 21 2008
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WASHINGTON...
JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 430 PM
EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTH AT 6 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES
THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEWELL...HAMBURG STATE PARK...CULVERTON...MITCHELL...EDGE
HILL....WARTHEN...TENNILLE...SANDERSVILLE AND DAVISBORO. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Thunderstorm Wind, Hancock
- When
- July 21, 3:30 PM EST to 3:40 PM EST
- Where
- Hancock County, 3 mi NW of Sparta to Sparta
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.301, -83.017
The Hancock County 911 Center reported that up to four trees were down, a couple on power lines.
Hail, Hancock
- When
- July 21, 3:35 PM EST to 3:39 PM EST
- Where
- Hancock County, 2 mi NW of Sparta to Sparta
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.291, -83.004
The Hancock County Emergency Management Director observed penny-sized hail in downtown Sparta at the court house.
Thunderstorm Wind, Catoosa
- When
- July 21, 5:33 PM EST to 5:35 PM EST
- Where
- Catoosa County, 2 mi N of Ft Oglethorpe to 1 mi S of Ft Oglethorpe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.979, -85.270
The public reported that eight apple and peach trees were snapped off and a flag was blown off a flag pole in the Fort Oglethorpe area.
Thunderstorm Wind, Twiggs
- When
- July 21, 5:45 PM EST to 6:02 PM EST
- Where
- Twiggs County, 1 mi W of Jeffersonville to Dry Branch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.680, -83.367
The Twiggs County 911 Center reported that several trees and power lines were blown down along U.S. Highway 80 between Jeffersonville and Dry Branch. Radar data clearly showed a downburst in this area with base velocities in excess of 60 mph in this area.
Thunderstorm Wind, Toombs
- When
- July 21, 5:55 PM EST to 6:02 PM EST
- Where
- Toombs County, 2 mi ENE of New Branch to New Branch
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.091, -82.218
The Toombs County Emergency Management Director reported that many trees and power lines were blown down in a small area just east-northeast of New Branch from a thunderstorm downburst. Georgia Highways 56 and 178 were both blocked from downed trees. In addition, the roof was blown off an abandoned mobile home in the area.
Thunderstorm Wind, Walker
- When
- July 21, 6:00 PM EST to 6:05 PM EST
- Where
- Walker County, 0.73 mi NW of Cooper Hgts to Kensington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 34.807, -85.389
The Walker County 911 Center reported that a roof was blown off a barn along Georgia Highway 136 northwest of LaFayette and landed in the middle of the highway. Numerous trees were also down in the same general area.
Hail, Twiggs
- When
- July 21, 6:10 PM EST to 6:15 PM EST
- Where
- Twiggs County, 2 mi SE of Dry Branch to Dry Branch
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -83.606
The Twiggs County Emergency Management Director reported penny-sized hail from the Dry Branch area along the Bibb/Twiggs county line.
Thunderstorm Wind, Walton
- When
- July 21, 6:10 PM EST to 6:15 PM EST
- Where
- Walton County, Gratis to 5 mi NE of Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.880, -83.670
The public reported that many trees and power lines were blown down in the far northeast corner of the county near the Oconee county line.
Hail, Bibb
- When
- July 21, 6:14 PM EST to 6:15 PM EST
- Where
- Bibb County, Dry Branch
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -83.630
The Twiggs County Emergency Management Director reported penny-sized hail in the Dry Branch area long the Bibb/Twiggs county line.
Thunderstorm Wind, Bleckley
- When
- July 21, 6:15 PM EST to 6:25 PM EST
- Where
- Bleckley County, 5 mi S of Cochran to 6 mi S of Cochran
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 32.308, -83.350
The Bleckley County 911 Center reported that several trees and power lines were blown down in the far southwest corner of the county, south of Cochran near the Dodge and Pulaski county lines. One barn also suffered significant damage.
Hail, Bleckley
- When
- July 21, 6:20 PM EST to 6:25 PM EST
- Where
- Bleckley County, 5 mi S of Cochran to 6 mi S of Cochran
- Measured
- 1.25 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.308, -83.350
The public observed quarter to half dollar-sized hail in the far southern part of the county, south of Cochran, near the Dodge and Pulaski county lines. At least one vehicle was damaged as a result.
Thunderstorm Wind, Murray
- When
- July 21, 6:30 PM EST to 7:00 PM EST
- Where
- Murray County, Cisco to Holley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 34.950, -84.730
The Murray County 911 Center reported that many trees and power lines were down across the county. Radar data suggests that most of this occurred in the western half of the county.
Thunderstorm Wind, Whitfield
- When
- July 21, 6:30 PM EST to 7:00 PM EST
- Where
- Whitfield County, Dawnville to Tilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.820, -84.870
The Whitfield County Emergency Management Director reported that several trees and power lines were down across the eastern portion of the county near the Murray county line.
Hail, Clarke
- When
- July 21, 7:08 PM EST to 7:20 PM EST
- Where
- Clarke County, 1.5 mi ENE of Whitehall to 4 mi SE of Whitehall
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.908, -83.346
The public observed penny to nickel-sized hail in southern Clarke county, just south of the University of Georgia and the city of Athens in the Whitehall area.
Thunderstorm Wind, Dodge
- When
- July 21, 7:10 PM EST to 7:30 PM EST
- Where
- Dodge County, Chauncey to Rhine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -83.070
The Dodge County Emergency Management Director reported that thunderstorm downburst winds resulted in significant damage to property, trees, and power lines across the southern part of the county, including the cities of Chauncey, Milan, and Rhine. Much of the damage was concentrated near Georgia Highway 165. On McCraine Lane in Chauncey, the roof of a house was damaged, a barn was damaged, and a storage shelter was destroyed. Several trees and power lines were also down at this residence. On Georgia Highway 165 between Chauncey and Rhine, the Faith Ministries building sustained damage to the back wall and roof. Also on Georgia Highway 165 between Chauncey and Rhine, a grain bin was destroyed. Finally, along Oak Grove Church Road and Friendship Road, also between Chauncey and Rhine, several barns sustained damage along with minor damage to homes and power service lines.
Thunderstorm Wind, Oconee
- When
- July 21, 7:10 PM EST to 7:11 PM EST
- Where
- Oconee County, 1.5 mi ENE of Watkinsville to 1.5 mi E of Watkinsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 33.878, -83.376
The public reported that two grain silos on South Milledge Road between Watkinsville and the Clarke county line were blown over onto the road. Several power lines were also down in the area.
Thunderstorm Wind, White
- When
- July 21, 7:14 PM EST to 7:23 PM EST
- Where
- White County, Robertstown to 1 mi E of Stovall Mill
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $750
- Reported by
- COOP Observer
- Coordinates
- 34.720, -83.730
The Sautee Cooperative Observer conducted a damage survey across the north and east part of the county and found three large trees down, two down on the highway just east of Sautee on Georgia Highway 17 and another along Georgia Highway 255 east of Stovall Mill. Several tree limbs and branches were also down between Robertstown, Cleveland, and areas east of Sautee.
Thunderstorm Wind, Telfair
- When
- July 21, 7:25 PM EST to 7:30 PM EST
- Where
- Telfair County, 0.5 mi N of Lumber City to 1.5 mi SSW of Lumber City
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.937, -82.680
The Telfair County 911 Center reported that up to four trees were down in the Lumber City area, one of which was actually in Wheeler county. One of the trees were down on a roadway. In addition, one power line was also down in the area.
Hail, Newton
- When
- July 21, 7:40 PM EST to 7:44 PM EST
- Where
- Newton County, Alcovy to 1.5 mi S of Alcovy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.630, -83.780
The public observed penny to quarter-sized hail in northeast Newton county near Alcovy.
Hail, Oconee
- When
- July 21, 7:40 PM EST to 7:48 PM EST
- Where
- Oconee County, Farmington to 5 mi SE of Farmington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.780, -83.420
The public observed quarter-sized hail in southern Oconee county. Radar data indicated that this was mostly in the Farmington area southward toward the Greene county border.
Thunderstorm Wind, Oglethorpe
- When
- July 21, 7:51 PM EST to 8:05 PM EST
- Where
- Oglethorpe County, Crawford to Maxeys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.880, -83.150
The Oglethorpe County 911 Center reported that up to seven trees were blown down along Georgia Highway 77.
Thunderstorm Wind, Morgan
- When
- July 21, 7:56 PM EST to 8:00 PM EST
- Where
- Morgan County, 4 mi W of Madison to 6 mi SE of Centennial
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.580, -83.540
The Morgan County 911 Center reported that several trees and power lines were blown down in the western part of the county west of Madison and southeast of Centennial.
Thunderstorm Wind, Oconee
- When
- July 21, 7:57 PM EST to 8:02 PM EST
- Where
- Oconee County, 4 mi SE of Allen to 5 mi SE of Allen
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.889, -83.481
The Oconee County 911 Center reported that a couple of trees and power lines were down in the southeast part of the county, southeast of Watkinsville.
Thunderstorm Wind, Jasper
- When
- July 21, 8:10 PM EST to 8:40 PM EST
- Where
- Jasper County, Farrar to Gladesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.470, -83.630
The Jasper County 911 Center reported that at least a dozen trees were blown down across the county as thunderstorms moved across the county from north to south.
Thunderstorm Wind, Putnam
- When
- July 21, 8:20 PM EST to 9:00 PM EST
- Where
- Putnam County, Reids Crossroads to Flat Rock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -83.420
The Putnam County Emergency Management Director reported that numerous trees and power lines were blown down throughout the county. Wind gusts were estimated to be 60 mph.
Thunderstorm Wind, Crawford
- When
- July 21, 10:00 PM EST to 10:11 PM EST
- Where
- Crawford County, 5 mi W of Musella to 8 mi E of Musella
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.800, -84.116
The Crawford County 911 Center reported that many trees were down across the northern end of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 21, 20082 deaths · 4 injured · $105,000 · 82 kt wind · 28 events
- Hail and Damaging Winds in Iowa, July 21, 2008$2.5 million · 1.75 in hail · 81 events
- Tornado and Hail in Illinois, July 21, 2008$485,000 · EF1 · 39 events
- Hail and Damaging Winds in Indiana, July 21 to 22, 2008$765,000 · 1.75 in hail · 48 events
- Damaging Wind and Heavy Rain in Arizona, July 21, 20083 injured · $1.0 million · 60 kt wind · 2 events
- Hail and Damaging Winds in South Carolina, July 21, 2008$525,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strike in Illinois, July 21, 2008$645,000 · 70 kt wind · 21 events
- Damaging Winds in Illinois, July 21, 2008$300,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Iowa, July 21 to 23, 2008$161,000 · 70 kt wind · 35 events
- Hail and Damaging Winds in North Carolina, July 21, 2008$500,000 · 80 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, July 21 to 22, 2008$180,000 · 1.75 in hail · 30 events
- Damaging Winds in Pennsylvania, July 21, 2008$535,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126508, 126507, 126510, 126514, 126913, 126511, 126895, 126914, 126896, 126515, 126517, 126899, 126900, 126902, 126901, 126903, 128399, 126904, 126905, 126907, 126909, 126906, 126908, 126910, 126911, 126912.